Lightning, Franklin
- When
- June 10, 9:00 PM EST
- Where
- Franklin County, Kingfield
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 44.950, -70.150
Lightning was listed as the probable cause of a fire that destroyed a home in Kingfield. The fire apparently smouldered for about 12 hours before igniting.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Lightning was listed as the probable cause of a fire that destroyed a home in Kingfield. The fire apparently smouldered for about 12 hours before igniting. Damage was estimated $200,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 10, 1:59 PM EST, 7 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 259 PM EDT TUE JUN 10 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA TONIGHT. IN ADVANCE OF THE FRONT STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. HIGH PRESSURE WILL BUILD TOWARDS THE REGION FROM CANADA WEDNESDAY...CRESTING ACROSS NEW ENGLAND FRIDAY. A COLD FRONT WILL APPROACH THE REGION LATE SATURDAY AND INTO SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... DEEP CONVECTION DEVELOPING OVER THE TERRAIN OF WESTERN ATTM...WHILE LESS IMPRESSIVE CELLS POPPING OVER CENTRAL AND SRN NH. EARLY ON COMBINATION OF TERRAIN FORCING AND WEAKENING CAP IN THE N WILL ALLOW CELLS TO DEVELOP BETTER IN THE TERRAIN OVER THE NEXT HOUR OR SO...THEN A BETTER CHC ACROSS NH AS LINE TO THE WEST MOVES THRU THE CWA LATE THIS AFT INTO THIS EVE. GYX 18Z RAOB SHOWS SHALLOW MARINE LYR...WILL ALLOW FOR THREAT OF SVR ALL THE WAY TO THE COAST. ONCE PRE-FRONTAL TROUGH PASSES...WILL HAVE TO CONTEND WITH ANOTHER CHC OF SHRA/TSRA WHEN THE FRONT ITSELF GOES THRU LATER THIS EVENING...THEN THINGS SHOULD BEGIN TO CLEAR OUT AFTER MIDNIGHT. && .SHORT TERM /WEDNESDAY/... NW FLOW BEHIND THE FRONT WILL KEEP SKIES M/CLR IN THE COASTAL PLAIN...AND SHOULD ALSO WARM THINGS UP FAIRLY WELL IN THE DOWNSLOPE AREAS. SOME CLOUDS A SHRA OR TSRA WILL BE IN THE MTNS AS 500MB TROUGH AXIS MOVES THRU. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST WEDNESDAY NIGHT AND THURSDAY. RETURN FLOW ON BACK SIDE OF HIGH BRINGS WARMER AND MORE HUMID AIR INTO THE REGION FRIDAY INTO SATURDAY. ANOTHER FRONT APPROACHES ON SATURDAY AND WILL BRING AN INCREASE IN CLOUDS AND THE THREAT OF SHOWERS BY LATE IN THE DAY. THAT FRONT MOVES OFFSHORE SUNDAY WITH IMPROVING CONDITIONS DURING THE DAY...BUT COOLER AND SPMEWHAT UNSETTLED WEATHER WILL REDEVELOP EARLY NEXT WEEK AS COLD AIR ALOFT MOVES EAST. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SHORT TERM ...VFR CONDITIONS IN GENERAL...BUT TSRA COULD BRIEFLY LOWER CIG/VIS TO MVFR/IFR FOR A SHORT PERIOD DURING THRU THIS EVE. COULD SEE SOME ISOLATED WIND GUSTS OF 40-50 KT...FREQUENT LIGHTNING...AND HEAVY RAIN. ONCE THE FRONT MOVES THROUGH...AROUND 06Z...SHOULD SEE VFR RIGHT THROUGH FRIDAY. LONG TERM...VFR CONDITIONS EXPECTED INTO SATURDAY. IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS LATE SATURDAY INTO SUNDAY. CONDITIONS SHOULD IMPROVE TO VFR SUNDAY. && .MARINE... SHORT TERM...WINDS/SEAS TO REMAIN BELOW SCA CRITERIA THROUGH WEDNESDAY. MARINERS SHOULD BE ALERT FOR THE POTENTIAL OF STRONG THUNDERSTORMS INTO THIS EVENING IN ADVANCE OF AN APPROACHING COLD FRONT. LONG TERM...REMAINING BELOW SCA CRITERIA THROUGH FRIDAY. WINDS AND SEAS WILL INCREASE SATURDAY OUT AHEAD OF COLD FRONT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM...CEMPA LONG TERM...JENSENIUS AVIATION...CEMPA MARINE...CEMPA/JENSENIUS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 400 PM EDT TUE JUN 10 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-112000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 400 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE COMBINATION OF HIGH AMOUNTS OF LOW LEVEL MOISTURE WITH SURFACE HEATING IN CONJUNCTION WITH A SWEEPING MID LEVEL JET OF 50-75KT WILL BRING THE THREAT OF STRONG TO SEVERE THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT WILL BE WIND DAMAGE. SEE SPC DAY 1 CONVECTIVE OUTLOOK /ACUS01 KWNS/ DISCUSSION FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS OF SEVERE WEATHER. ANZ150>154-112000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 400 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY... THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA... THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. MARINERS SHOULD SEEK SAFE HARBOR IF THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
740 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG NEW PORTLAND 44.88N 70.10W
06/10/2008 SOMERSET ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0620 PM TSTM WND DMG MADISON 44.80N 69.87W
06/10/2008 SOMERSET ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
MCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 759 PM EDT TUE JUN 10 2008 MEZ008-009-013-014-110045- CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 759 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 845 PM EDT... AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF STRONG...OR ABOUT 7 MILES NORTH OF FARMINGTON...MOVING NORTHEAST AT 27 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRONG...AVON...NEW VINEYARD...NEW PORTLAND...EMBDEN...SOLON...MOSCOW...BRIGHTON AND BINGHAM THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 804 PM EDT TUE JUN 10 2008 NHZ003-005-110045- NORTHERN GRAFTON-SOUTHERN GRAFTON- 804 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 845 PM EDT... AT 804 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES WEST OF HANOVER...OR ABOUT 7 MILES NORTHWEST OF WHITE RIVER JUNCTION...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LEBANON...HANOVER...LYME...PIERMONT...WARREN...HAVERHILL... WOODSVILLE...SUGAR HILL...LISBON AND LANDAFF CENTER THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
828 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG CLAREMONT 43.38N 72.35W
06/10/2008 SULLIVAN NH PUBLIC
TREES DOWN
&&
HAYESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 837 PM EDT TUE JUN 10 2008 MEZ008-009-110115- CENTRAL SOMERSET-NORTHERN FRANKLIN- 837 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 915 PM EDT... AT 837 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF REDINGTON...OR ABOUT 13 MILES EAST OF RANGELEY...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND REDINGTON...CARRABASSETT VALLEY...FLAGSTAFF LAKE AND CARATUNK THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 954 PM EDT TUE JUN 10 2008 MEZ007-012-110245- NORTHERN OXFORD-SOUTHERN OXFORD- 954 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 1045 PM EDT... AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF GILEAD TO 11 MILES SOUTHWEST OF STOWE...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT GILEAD...STOWE...LOVELL...NEWRY...BETHEL...SWEDEN...LOCKE MILLS...STONEHAM...MILTON AND HANOVER THROUGH 1045 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES/TAYLOR
The Portland,ME radar (KGYX), 118 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144077.